Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 20, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 11, 2020, 1:58 PM MDT for 24 counties in Nebraska. It took effect at Oct 12, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 1:58 PM MDT (19:58 UTC)
- In effect from
- Oct 12, 2020, 12:00 PM MDT
- Expired
- Oct 12, 2020, 6:40 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517 WWUS83 KLBF 111958 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 258 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR THE EASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... Critical fire weather conditions will continue into the early evening hours across far southwestern Nebraska due to a combination of gusty winds and low relative humidity. Critical fire weather conditions are expected Monday afternoon across most of western and north central Nebraska due to a combination of low relative humidity and gusty westerly winds. NEZ204-210-219-121000- /O.UPG.KLBF.FW.A.0012.201012T1800Z-201013T0100Z/ /O.NEW.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/ /O.CON.KLBF.FW.W.0019.000000T0000Z-201012T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 258 PM CDT Sun Oct 11 2020 /158 PM MDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE...SOUTHWESTERN NEBRASKA AND WESTERN SANDHILLS... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE...SOUTHWESTERN NEBRASKA AND WESTERN SANDHILLS... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower to mid 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-209-121000- /O.UPG.KLBF.FW.A.0012.201012T1800Z-201013T0100Z/ /O.NEW.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin- 258 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE CENTRAL AND EASTERN SANDHILLS AND PORTIONS OF CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 1 PM to 8 PM CDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 17 percent. * Temperatures...In the lower to mid 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
3 follow-up statements
937 WWUS83 KLBF 120000 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 700 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... Critical fire weather conditions are expected Monday afternoon across most of western and north central Nebraska due to a combination of low relative humidity and gusty westerly winds. NEZ204-210-219-121400- /O.CAN.KLBF.FW.W.0019.000000T0000Z-201012T0100Z/ /O.CON.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 700 PM CDT Sun Oct 11 2020 /600 PM MDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...West 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-209-121400- /O.CON.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin- 700 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 16 percent. * Temperatures...In the 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
103 WWUS83 KLBF 120728 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 228 AM CDT Mon Oct 12 2020 ...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... Critical fire weather conditions are expected Monday afternoon across most of western and north central Nebraska due to a combination of low relative humidity and gusty westerly winds. NEZ204-206-209-210-219-130100- /O.CON.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 228 AM CDT Mon Oct 12 2020 /128 AM MDT Mon Oct 12 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA ... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
232 WWUS83 KLBF 130040 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 740 PM CDT Mon Oct 12 2020 NEZ204-206-209-210-219-130145- /O.CAN.KLBF.FW.W.0020.000000T0000Z-201013T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 740 PM CDT Mon Oct 12 2020 /640 PM MDT Mon Oct 12 2020/ ...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA IS CANCELLED... The National Weather Service in North Platte has cancelled the Red Flag Warning. The arrival of sunset has caused wind speeds to diminish, temperatures to fall and humidity to increase. The risk of grass and rangeland fires has decreased. The Red Flag Warning in effect across western and north central Nebraska is cancelled. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 11, 11:48 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 11, 11:48 AM MDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1248 PM CDT Sun Oct 11 2020 .SHORT TERM...(Today through Monday) Issued at 352 AM CDT Sun Oct 11 2020 Primary concern in the short term continues to revolve around critical fire weather conditions, as well as low end precipitation chances this evening across northern Nebraska. Moisture advection is occurring across much of Nebraska with the approach of a warm front, currently progressing through northern Nebraska. However, the mid-50+ dew points are currently confined to areas south of Interstate 80 and east of Highway 183, outside of the CWA. This advection may lead to some patchy fog across the Sandhills this morning, but confidence in this occurring is rather low. The current thinking is that the best moisture will reside east of Highway 83 today, as a dry line slowly pushes east this afternoon before being overtaken by a rather stout cold front this evening. This will set the stage for critical fire weather conditions across the Panhandle and southwest Nebraska, and a Red Flag Warning is in effect for these areas. Deep mixing is anticipated west of the dry line, and should lead to RH values falling into the lower teens across the Red Flag Warning area. Winds will increase with the passage of the cold front, and with an already deeply mixed boundary layer at the time of FROPA, gusts in the 30-40mph range seem probable area wide. There is at least a low chance of some elevated showers which could help to locally enhance winds even stronger as they pass through in association with the front. Winds look to decrease from north to south a few hours after FROPA. Chances for rainfall look to be confined to areas east of Highway 183 this evening, though confidence continues to wane for much QPF. An isolated thunderstorm will also be possible, but with only meager instability at best, believe the chance will be short lived and will largely occur east of the area. For Monday, critical fire weather conditions return yet again. Dry air will advect in behind Sunday's front, and even though high temps are currently progged to remain in the 70s, minimum RH values will drop to critical for most of the area. Winds will gust to around 30mph with peak heating generally south of Highway 20. With this in mind, have hoisted a Fire Weather Watch for all but Zone 208 in north central Nebraska where winds look borderline. .LONG TERM...(Monday night through Saturday) Issued at 352 AM CDT Sun Oct 11 2020 The upper level pattern looks to transition more zonal behind Sunday's system and things look to largely remain dry. There is a low end chance for a few showers/sprinkles along a cold front that passes through late Wednesday morning, though dew points will be in the upper 30s, so any accumulations would be on the very light side. This front will likely only lead to a cool Thursday, with highs in the middle to upper 50s currently forecasted. Deterministic and ensemble solutions continue to slowly come into better agreement with a stronger system late week. Moisture looks to remain limited, so the primary impact would likely be highs in the 50s late weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1239 PM CDT Sun Oct 11 2020 Winds will be the main aviation concern over the next 24 hours with winds switching from the west southwest to the northwest and increasing in the afternoon with gust of 30 knots or more expected. Strong winds will diminish at the surface in the evening, however LLWS of 40 kts off the surface will be possible overnight. VFR conditions will prevail over the next 24 hours. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for NEZ204-210-219. Fire Weather Watch from Monday afternoon through Monday evening for NEZ204-206-209-210-219. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Gomez
Hazardous weather outlook, Oct 11, 10:21 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1121 AM CDT Sun Oct 11 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-121630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1121 AM CDT Sun Oct 11 2020 /1021 AM MDT Sun Oct 11 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Critical fire conditions expected with a Red Flag Warning in effect from Noon to 7 PM MDT for the Eastern Panhandle and portions of southwest Nebraska. Any fires that develop may spread rapidly. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Elevated fire conditions are possible Monday through Wednesday as dry conditions continue. A Fire Weather Watch is in effect for Monday for all fire weather zones except fire weather zone 208. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:21 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.